Texas, 2003

Hail in Texas, August 21, 2003

August 21, 2003 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 21, 3:10 PM CST, 21 minutes earlier.

Area forecast discussion, Aug 21, 3:10 PM CST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
410 PM CDT THU AUG 21 2003

VERY BUSY AT THIS TIME. ZONES WERE RUSHED.
I BELIEVE THAT CONVECTION SHOULD BE ENDING BY MID EVENING.

.PRELIMINARY POINT TEMPS/POPS...

KLCH 75 92 75 92 / 50 40 20 40
KBPT 75 92 75 91 / 50 40 10 40
KAEX 73 94 74 94 / 60 40 10 40
KLFT 76 92 75 92 / 30 40 20 40

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAZ027>028
TX...TXZ180>182

21
Hazardous weather outlook, Aug 21, 3:17 AM CST, 12 hours 14 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-221030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
417 AM CDT THU AUG 21 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL MOVE ONSHORE THIS MORNING NEAR THE
COAST...WITH MORE DEVELOPMENT THIS AFTERNOON THROUGHOUT THE REGION.
LOCALLY HEAVY RAIN IS POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME. TEMPERATURES WILL GET UP INTO THE MID 90S THROUGHOUT
THE REGION TODAY...WITH MAXIMUM HEAT INDICES OF AROUND 108 DEGREES
OCCURRING NEAR THE ALEXANDRIA AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A CHANCE OF MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE
EACH DAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS... HAM RADIO
OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.

MCNATT

In the hours before

Local storm report, Aug 21, 12:50 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
150 PM CDT THU AUG 21 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1256 PM    1 SE EVERGREEN            LA   TSTM WND DMG
08/21/03   AVOYELLES                      TREES DOWN ACROSS HWY 362

FN
Local storm report, Aug 21, 3:27 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES, LA
427 PM CDT THU AUG 21 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    MOSS BLUFF                LA   WIND DAMAGE
08/21/03   CALCASIEU                      TREES DOWNED NEAR NORTH
                                          PERKINS FERRY ROAD.
                                          REPORTED BY NWS EMPLOYEE.

0415 PM    MOSS BLUFF                LA   WIND DAMAGE
08/21/03   CALCASIEU                      TREES DOWNED NEAR WALMART
                                          ON HIGHWAY 171. REPORTED BY
                                          NWS EMPLOYEE.

JS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jasper

When
August 21, 3:31 PM CST
Where
Jasper County, Kirbyville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.650, -93.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332961.